Alert archive / West Virginia / Freeze Warnings in 2007
Freeze Warning 3, NWS Charleston, WV
NWS Charleston, WV issued this freeze warning at Apr 6, 2007, 5:44 AM EDT for 4 states. It took effect at Apr 6, 2007, 10:00 PM EDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2007, 5:44 AM EDT (09:44 UTC)
- In effect from
- Apr 6, 2007, 10:00 PM EDT
- Expired
- Apr 7, 2007, 1:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Charleston, WV
All 41 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 39 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 060944 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 544 AM EDT FRI APR 6 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-061745- /O.NEW.KRLX.FZ.W.0003.070407T0200Z-070407T1700Z/ /O.CON.KRLX.FZ.W.0002.000000T0000Z-070406T1600Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 544 AM EDT FRI APR 6 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EDT SATURDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY. ADDITIONAL FREEZE WARNINGS WILL VERY LIKELY BE NEEDED SATURDAY NIGHT AND AGAIN SUNDAY NIGHT...AND POSSIBLY EVEN MONDAY NIGHT. SATURDAY NIGHT SHOULD BE THE COLDEST NIGHT OF THIS COLD SNAP. THIS MORNING WAS NOT ONLY NOT AS COLD AS FORECAST...BUT IT WAS ACTUALLY A TOUCH MILDER THAN LAST NIGHT ACROSS PARTS OF THE AREA. TEMPERATURES STILL HAVE A CHANCE TO FALL TO THE FREEZING MARK AROUND SUNRISE IN LOCATIONS THAT HAVE NOT ALREADY. READINGS SHOULD BE ABOVE FREEZING EVERYWHERE BY LATE MORNING. FOR TONIGHT...WE ARE AGAIN FORECASTING TEMPERATURES TO DROP WELL DOWN INTO THE 20S. WHILE OBSERVATIONS FROM THIS MORNING MAY CAST DOUBT ON THIS AT FIRST GLANCE...THERE IS A FRESH COLD AIR MASS SLATED TO ARRIVE THIS EVENING...LENDING CREDENCE TO THE COLD FORECAST. THE UPPER LEVEL DISTURBANCE ASSOCIATED WITH THE ARRIVAL OF COLD AIR WILL ALSO SPARK SNOW SHOWERS...MAINLY IN THE MOUNTAINS...WHERE LIGHT ACCUMULATION IS EXPECTED OVER THE HIGHER TERRAIN TONIGHT. SPECIAL CARE SHOULD BE TAKEN TO PROTECT VEGETATION THAT IS SENSITIVE TO TEMPERATURES THAT DROP BELOW FREEZING. NOT ALL VEGETATION THAT HAS COME TO LIFE NEEDS PROTECTED...SOME PLANTS ARE HARDIER...LIKE MANY ANNUALS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION...BUT IT IS UP TO INDIVIDUALS TO KNOW THEIR PARTICULAR PLANTS AND WHETHER THEY NEED PROTECTED OR NOT. $$ TRM
5 follow-up statements
000 WWUS71 KRLX 061717 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 117 PM EDT FRI APR 6 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-070130- /O.CON.KRLX.FZ.W.0003.070407T0200Z-070407T1700Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 117 PM EDT FRI APR 6 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EDT SATURDAY. THIS MORNING WAS NOT ONLY NOT AS COLD AS FORECAST...BUT IT WAS ACTUALLY A TOUCH MILDER THAN LAST NIGHT ACROSS PARTS OF THE AREA. TEMPERATURES STILL HAVE A CHANCE TO FALL TO THE FREEZING MARK AROUND SUNRISE IN LOCATIONS THAT HAVE NOT ALREADY. READINGS SHOULD BE ABOVE FREEZING EVERYWHERE BY LATE MORNING. FOR TONIGHT...WE ARE AGAIN FORECASTING TEMPERATURES TO DROP WELL DOWN INTO THE 20S. WHILE OBSERVATIONS FROM THIS MORNING MAY CAST DOUBT ON THIS AT FIRST GLANCE...THERE IS A FRESH COLD AIR MASS SLATED TO ARRIVE THIS EVENING...LENDING CREDENCE TO THE COLD FORECAST. THE UPPER LEVEL DISTURBANCE ASSOCIATED WITH THE ARRIVAL OF COLD AIR WILL ALSO SPARK SNOW SHOWERS...MAINLY IN THE MOUNTAINS...WHERE LIGHT ACCUMULATION IS EXPECTED OVER THE HIGHER TERRAIN TONIGHT. SPECIAL CARE SHOULD BE TAKEN TO PROTECT VEGETATION THAT IS SENSITIVE TO TEMPERATURES THAT DROP BELOW FREEZING. NOT ALL VEGETATION THAT HAS COME TO LIFE NEEDS PROTECTED...SOME PLANTS ARE HARDIER...LIKE MANY ANNUALS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION...BUT IT IS UP TO INDIVIDUALS TO KNOW THEIR PARTICULAR PLANTS AND WHETHER THEY NEED PROTECTED OR NOT. $$
000 WWUS71 KRLX 062000 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 400 PM EDT FRI APR 6 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-070400- /O.CON.KRLX.FZ.W.0003.070407T0200Z-070407T1700Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 400 PM EDT FRI APR 6 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EDT SATURDAY. A FRESH COLD AIR MASS WILL ARRIVE TONIGHT...WHICH WILL ALLOW TEMPERATURES TO DROP WELL DOWN INTO THE 20S. THE UPPER LEVEL DISTURBANCE ASSOCIATED WITH THE ARRIVAL OF COLD AIR WILL ALSO SPARK SNOW SHOWERS...MAINLY IN THE MOUNTAINS...WHERE LIGHT ACCUMULATION IS EXPECTED OVER THE HIGHER TERRAIN TONIGHT. SPECIAL CARE SHOULD BE TAKEN TO PROTECT PLANTS THAT ARE SENSITIVE TO BELOW FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS71 KRLX 070108 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 908 PM EDT FRI APR 6 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-070915- /O.CON.KRLX.FZ.W.0003.070407T0200Z-070407T1700Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 908 PM EDT FRI APR 6 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT SATURDAY. A FRESH COLD AIR MASS WILL ALLOW TEMPERATURES...ALREADY AT OR BELOW FREEZING IN MANY AREAS EARLY THIS EVENING...TO DROP WELL DOWN INTO THE 20S. THE UPPER LEVEL DISTURBANCE...ASSOCIATED WITH HEAVY SNOW SHOWERS THIS EVENING...WILL EXIT THE REGION BEFORE MIDNIGHT. HOWEVER...MAINLY IN THE MOUNTAINS...SNOW SHOWERS WITH ADDITIONAL LIGHT ACCUMULATIONS ARE EXPECTED TO CONTINUE OVERNIGHT. SPECIAL CARE SHOULD BE TAKEN TO PROTECT PLANTS THAT ARE SENSITIVE TO BELOW FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS71 KRLX 070653 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 253 AM EDT SAT APR 7 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-071500- /O.NEW.KRLX.FZ.W.0004.070408T0000Z-070408T1600Z/ /O.CON.KRLX.FZ.W.0003.000000T0000Z-070407T1700Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 253 AM EDT SAT APR 7 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO NOON ON SUNDAY. ALSO...A FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM THIS AFTERNOON. SPECIAL CARE SHOULD CONTINUE TO BE TAKEN...TO PROTECT EARLY SPRING PLANTS...THAT ARE SENSITIVE TO BELOW FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION. $$
000 WWUS71 KRLX 071457 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1057 AM EDT SAT APR 7 2007 OHZ066-067-VAZ003-004-WVZ033>037-072300- /O.CAN.KRLX.FZ.W.0003.000000T0000Z-070407T1700Z/ /O.EXT.KRLX.FZ.W.0004.070407T1457Z-070408T1600Z/ PERRY-MORGAN-DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...CLINTWOOD...GRUNDY... VANSANT...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE... BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE 1057 AM EDT SAT APR 7 2007 ...FREEZE WARNING NOW IN EFFECT UNTIL 12 PM EDT SUNDAY... THE FREEZE WARNING IS NOW IN EFFECT UNTIL 12 PM EDT SUNDAY. TEMPERATURES ARE STILL BELOW FREEZING THIS MORNING...AND WITH ANOTHER UPPER LEVEL DISTURBANCE EXPECT TO INCREASE THE CLOUDS AND PRODUCE MORE LIGHT SNOW THIS AFTERNOON...TEMPERATURES ARE NOT EXPECTED TO RISE ABOVE FREEZING TODAY. THEREFORE HAVE EXTENDED THE FREEZING WARNING THROUGH THIS AFTERNOON AND AGAIN OVERNIGHT TONIGHT. SPECIAL CARE SHOULD CONTINUE TO BE TAKEN...TO PROTECT EARLY SPRING PLANTS...THAT ARE SENSITIVE TO BELOW FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION. $$ KYZ101>103-105-OHZ075-076-083>087-WVZ005>011-013>020-024>032- 072300- /O.CON.KRLX.FZ.W.0003.000000T0000Z-070407T1700Z/ /O.CON.KRLX.FZ.W.0004.070408T0000Z-070408T1600Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV- WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...ATHENS...MARIETTA...BELPRE... JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY... GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE... PENNSBORO...WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE... MAN...MADISON...CLAY...SUTTON...GASSAWAY...BURNSVILLE... GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON 1057 AM EDT SAT APR 7 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. A FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT SUNDAY. WHILE THE COLD AIR WILL REMAIN IN PLACE FOR TODAY AND TONIGHT...ENOUGH WARMING SHOULD OCCUR THIS AFTERNOON TO ALLOW TEMPERATURES TO BRIEFLY CLIMB ABOVE FREEZING...INTO THE MID TO UPPER 30S THIS AFTERNOON. SO WILL ALLOW THIS FREEZE WARNING CURRENTLY IN EFFECT TO EXPIRE AT 1 PM...BUT AGAIN TONIGHT...TEMPERATURES ARE FORECAST TO FALL WELL BELOW FREEZING SO THE WARNING FOR TONIGHT REMAINS IN EFFECT. SPECIAL CARE SHOULD CONTINUE TO BE TAKEN...TO PROTECT EARLY SPRING PLANTS...THAT ARE SENSITIVE TO BELOW FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Apr 6, 4:41 AM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 6, 4:41 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
441 AM EDT FRI APR 6 2007
.SYNOPSIS...
A COLD AIRMASS WILL REMAIN IN PLACE THROUGH THE WEEKEND. A FEW
UPPER LEVEL DISTURBANCES WILL BRING SCATTERED SNOW SHOWERS FROM TIME
TO TIME...PARTICULARLY IN THE MOUNTAINS. WARMER WEATHER RETURNS BY
MIDWEEK NEXT WEEK...IN THE SOUTHERLY FLOW AHEAD OF A STRONGER
WEATHER SYSTEM.
&&
.NEAR TERM /THROUGH TONIGHT/...
VERY CONFUSED WEATHER PATTERN TO SAY THE LEAST...DESPITE ITS
SIMPLICITY AT FIRST GLANCE. TEMPERATURES TOPPED OUT WELL BELOW THE
NUMBERS THURSDAY...ONLY TO ALL BUT FAIL TO DO THEIR DIURNAL DROP
OVERNIGHT. THIS DESPITE COLD ADVECTION...WHICH...DESPITE NOT
REALIZING MUCH COOLING...HAS CONSPIRED WITH UPSLOPE TO GENERATE
MEASURABLE SNOW IN PARTS OF NORTHERN WV. LACK OF STLT DATA HAS NOT
HELPED...BUT SURFACE OBS SUGGEST CLEARING LINE HAS JUST ABOUT MADE
IT TO THE OH RIVER.
EXPECT THE MOUNTAIN SNOW SHOWERS TO QUIT FIRST THING THIS
MORNING...AND THE CLEARING TO PENETRATE MUCH OF THE WV LOWLANDS AS
THE APRIL SUN DEEPENS THE MIXING LAYER...ERADICATING THE HIGH LOW
LEVEL RH VALUES CURRENTLY PRESENT.
SHORT WAVE WILL APPROACH FROM THE NW LATE TODAY AND TRAVERSE THE
AREA TONIGHT. ONE WOULD THINK THE COOLING ALOFT THIS TIME OF YEAR
WOULD CAUSE POP UP SHOWERS TO SPRING UP EVERYWHERE THIS AFTERNOON.
BUT THE AIR MASS IS SO DRY THAT SOME DOUBT IS ACTUALLY CAST ON
THIS. WITH THE LATE ARRIVAL OF THE SHORT WAVE...THINK WE WILL SEE
LOW TOP CONVECTION GET GOING BUT NOT UNTIL LATE IN THE DAY.
ALSO...A MID LEVEL CANOPY OF CLOUD REMAINS PROGGED TO ARRIVE OUT
AHEAD OF THE APPROACHING SHORT WAVE...AND THIS IS EVIDENT AS A MID
TO HIGH DECK OVER MID MISSISSIPPI AND WESTERN TENNESSEE VALLEYS ON
STLT IMAGERY AVBL THROUGH 0315Z THIS PAST EVENING. THIS MAY PUT A
CAP ON HEATING AND CONTRIBUTE TO DELAY OF ONSET OF CONVECTION AS
WELL.
THE HIGHEST POPS ARE ONCE AGAIN IN THE MOUNTAINS TONIGHT...WITH THE
HELP OF ELEVATION AND UPSLOPE. WENT CLOSE TO HPC QPF THOUGH TRIMMED
IT BACK A BIT ACROSS THE N TO BETTER MATCH WWD GRAPHICS...WHICH ARE
MORE TIGHTLY FOCUSED ON THE TRACK OF THE SHORT WAVE FEATURE MOVING
THROUGH. CAME UP WITH ONE TO NEARLY THREE INCHES SNOWFALL STARTING
AT ABOUT 2000 FEET THE THE HIGHEST AMOUNTS UP ACROSS THE HIGHEST
ELEVATIONS AND ESPECIALLY THE WINDWARD SLOPES...BELOW ADVISORY
CRITERIA.
AS STATED EARLIER...THE TEMPERATURES SEEM TO BE ALL OVER THE PLACE
IN RELATIONSHIP TO THE NUMBERS. WENT CLOSER TO THE MAV OUTLIER
TODAY GIVEN STRONG HEATING AND A DEEP MIXING WE SHOULD REALIZE THIS
TIME OF YEAR. THE MID DECK MAY THROUGH A MONKEY WRENCH IN
THIS...TOO. THIS EIGHTH MID MAY BE PROVING TO BE ONE TOO MANY.
WENT ABOVE THE NUMBERS TONIGHT...BUT NOT AS FAR AS WHAT IS OCCURRING
EARLY THIS MORNING. THERE IS A FRESH COLD AIR MASS ARRIVING.
FREEZES WARNINGS CONTINUE TO BE IN ORDER THROUGHOUT THE WEEKEND.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
NOT MUCH CHANGE TO THIS PERIOD. GENERAL TROUGHING PATTERN WITH MUCH
BELOW NORMAL TEMPERATURES TO CONTINUE INTO THE EARLY PART OF NEXT
WEEK. EXPECTING A BRIEF LULL IN SHSN ACTIVITY AROUND 12Z SATURDAY
AS GFS/NAM SEEM TO AGREE ON MIDLEVEL VORT/SHORTWAVE EXITING THE
MOUNTAINS AT THIS TIME. WITH MOISTURE IN PLACE AND STEEP LOW LEVEL
LAPSE RATES...SHSN WILL FLARE UP ONCE AGAIN SATURDAY AFTERNOON.
STILL...WITH COLD ADVECTION SLOWING DOWN...EXPECTING ONLY SCATTERED
ACTIVITY. BEST COVERAGE IN THE MOUNTAINS ALTHOUGH LOW LEVEL WINDS
NOT ABSOLUTELY IDEAL FOR UPSLOPE.
A FEW WEAK WAVES WILL THEN ROTATE ACROSS THROUGH SUNDAY NIGHT.
TEMPERATURE ADVECTION LOOKS FAIRLY NEUTRAL SATURDAY NIGHT...AND
AIRMASS MODERATES A BIT ON SUNDAY WITH H500 HEIGHTS RISING. KEPT
LOW POPS MAINLY CONFINED TO THE MOUNTAINS FOR THESE PERIODS. BEEFED
UP CLOUDS A BIT MONDAY WITH LAST RIPPLE BEFORE TROUGH LIFTS
OUT...BUT GENERALLY KEPT POPS OUT OF ALL BUT THE NORTHERN MOUNTAINS.
DID NOT ATTEMPT TO ALTER FORECAST FOR MIDWEEK SYSTEM AT THIS POINT.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
MODELS AGREE COLD UPPER LOW OVER SOUTHEASTERN CANADA THIS WEEKEND
WILL SLOWLY LIFT OUT ON MONDAY...BUT THEN ALLOW ANOTHER UPPER LOW TO
DROP OVER THE WESTERN U.S. UPPER RIDGE INTO THE CENTRAL MISSISSIPPI
AND OHIO VALLEYS MID WEEK. LINGERING SNOW SHOWERS IN THE MOUNTAINS
SUNDAY...WITH LITTLE ADDITIONAL ACCUMULATION...WILL END AS
SURFACE HIGH PRESSURE FINALLY BUILDS IN FOR SUNDAY NIGHT THROUGH
MONDAY NIGHT. TEMPERATURES WILL BE WELL BELOW NORMAL SUNDAY WITH
THE HELP OF CLOUDS...BUT WITH A MODERATING TREND ON MONDAY WITH
MORE SUNSHINE. WHILE ALL MODELS SHOW A MAJOR SYSTEM FOR MID
WEEK...THERE IS CONSIDERABLE DIFFERENCE ON THE TRACK AND SPEED OF
THE SYSTEM. THE GENERAL CONSENSUS IS TO GO WITH A BLEND OF THE
MEDIUM RANGE MODELS...WHICH TRACKS THE ASSOCIATED SURFACE LOW FROM
THE MID MISSISSIPPI VALLEY ACROSS THE CENTRAL OHIO VALLEY TUESDAY
NIGHT AND ESPECIALLY WEDNESDAY. THIS WILL BRING UNSETTLED WEATHER
WITH IT...BUT TEMPERATURES WILL REBOUND TO NEAR NORMAL AS
SOUTHERLY FLOW INCREASES AHEAD OF THE LOW...SO THAT PRECIP TYPE
WILL BE RAIN. THE LOW WILL THEN EXIT TO THE EAST EARLY
THURSDAY...WITH COLDER AIR AND POST FRONTAL RAIN SHOWERS.
HOWEVER...THE AIR BEHIND THE LOW DOES NOT APPEAR TO BE AS COLD
AS THE AIR MASS OVER US TODAY.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
KEKN CAN STILL HAVE IFR CIGS AND VSBYS IN SNOW SHOWERS FOR THE FIRST
FEW HOURS OF THE TAF...OTHERWISE VFR CONDITIONS FOR THE BALANCE OF
THE OVERNIGHT. VFR WILL ALSO BE THE PREDOMINANT CONDITIONS DURING
THE DAY FRIDAY. OUTSIDE LOWER CLOUD AT KEKN IN SNOW SHOWERS EARLY
ON...STRATOCUMULUS DECK OF 4-5 KFT EARLY ON WILL MIX HIGHER...TO AT
LEAST 6 KFT FOR THIS AFTERNOON.
AFTERNOON HEATING AND A SHORT WAVE APPROACHING FROM THE NW WILL
CAUSE AT LEAST SCATTERED RAIN AND SNOW SHOWERS TO POP UP LATER THIS
AFTERNOON. THE DRYNESS OF THE AIR MASS...AND THE TIMING OF THE
SHORT WAVE...THIS EVENING...WILL DELAY THE ONSET OF SHOWERS UNTIL
LATE IN THE DAY. SNOW SHOWERS WILL BECOME NUMEROUS IN THE
MOUNTAINS TONIGHT...BRINGING IFR CONDITIONS AT TIMES KBKW AND
PERHAPS KEKN AGAIN TOWARD THE END OF THE TAF.
FLOW TODAY WILL BE MAINLY WNW...DIMINISHING SOMEWHAT THIS MORNING
BUT INCREASING A BIT LATE TODAY OR THIS EVENING AS WEAK SURFACE
REFLECTION OF UPPER SHORT WAVE GOES BY AND THE GRADIENT STRENGTHENS
IN ITS WAKE.
ONCE THE SNOW SHOWERS CLEAR OUT OF THE MOUNTAINS SOMETIME SATURDAY
MORNING...NO SIG WX IS XPCTD THE REST OF SATURDAY THROUGH MONDAY AND
INTO TUESDAY. A LOW PRESSURE SYSTEM MAY BRING WET WEATHER...WITH
IFR CONDITIONS...LATE TUESDAY OR TUESDAY NIGHT.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WARNING UNTIL NOON EDT TODAY FOR WVZ005>011-013>020-
024>037.
OH...FREEZE WARNING UNTIL NOON EDT TODAY FOR OHZ066-067-075-076-
083>087.
KY...FREEZE WARNING UNTIL NOON EDT TODAY FOR KYZ101>103-105.
VA...FREEZE WARNING UNTIL NOON EDT TODAY FOR VAZ003-004.
&&
SYNOPSIS...CL/TRM
NEAR TERM...TRM
SHORT TERM...CL
LONG TERM...JMV
AVIATION...TRMHazardous weather outlook, Apr 5, 8:14 PM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 814 PM EDT THU APR 5 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-070015- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS- 814 PM EDT THU APR 5 2007 ...FREEZE WARNING IN EFFECT UNTIL 12 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR KENTUCKY...OHIO...SOUTHEAST OHIO...VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FREEZING TEMPERATURES CAN BE EXPECTED EVERY NIGHT THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ038>040-046-047-070015- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 814 PM EDT THU APR 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in West Virginia, 2007Freeze Warnings in Ohio, 2007Freeze Warnings in Kentucky, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.